Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 200, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 12, 2021, 4:40 AM CDT for Cooke County, Montague County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2021, 4:40 AM CDT (09:40 UTC)
- Expired
- Jun 12, 2021, 5:45 AM CDT
- In force
- 65 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 65.0 mph
Counties Cooke County, TX, Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 139 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:18 AM CDT | TSTM WND GST 61 | 1 Nne Bowie, TX | 61 MPH MEASURED ON HOME ANEMOMETER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2371 J/kg
- Mixed-layer CIN
- -368 J/kg
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
905
WUUS54 KFWD 120940
SVRFWD
TXC097-337-121045-
/O.NEW.KFWD.SV.W.0200.210612T0940Z-210612T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
440 AM CDT Sat Jun 12 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Montague County in north central Texas...
Cooke County in north central Texas...
* Until 545 AM CDT.
* At 436 AM CDT, severe thunderstorms were located along a line
extending from near Wilson to 7 miles northeast of Grady to near
Terral, moving southeast at 40 mph.
HAZARD...65 mph wind gusts and quarter size hail.
SOURCE...Multiple automated weather sites in southern Oklahoma
have measured 55 mph to 65 mph winds.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Gainesville, Bowie, Nocona, Muenster, St. Jo, Lindsay, Callisburg,
Forestburg, Sunset, Stoneburg, Lake Kiowa, Ray Roberts Park Johnson
Branch and Valley View.
This includes Interstate 35 between mile markers 483 and 503.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
These storms have a history of producing widespread 60 to 65 mph
winds across Oklahoma. SEEK SHELTER NOW inside a sturdy structure
and stay away from windows! If on or near Lake Kiowa or Lake Ray
Roberts, get away from the water and move indoors or inside a
vehicle. Do not be caught on the water in a thunderstorm. High winds
and waves can capsize boats.
&&
LAT...LON 3390 9758 3391 9746 3383 9746 3382 9738
3388 9730 3386 9726 3392 9721 3376 9719
3372 9711 3382 9705 3385 9709 3384 9703
3395 9698 3395 9695 3342 9695 3344 9784
3389 9798 3385 9785 3399 9769
TIME...MOT...LOC 0936Z 310DEG 34KT 3419 9736 3407 9754 3395 9790
HAIL...1.00IN
WIND...65MPH
$$
Bain1 follow-up statement
777
WWUS54 KFWD 121048
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
548 AM CDT Sat Jun 12 2021
TXC097-337-121058-
/O.EXP.KFWD.SV.W.0200.000000T0000Z-210612T1045Z/
Montague TX-Cooke TX-
548 AM CDT Sat Jun 12 2021
...THE SEVERE THUNDERSTORM WARNING FOR MONTAGUE AND COOKE COUNTIES
HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits. Therefore the warning has been allowed to expire. However
small hail, gusty winds and heavy rain are still possible with these
thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Fort Worth.
LAT...LON 3390 9758 3391 9746 3383 9746 3382 9738
3388 9730 3386 9726 3392 9721 3376 9719
3372 9711 3382 9705 3385 9709 3384 9703
3395 9698 3395 9695 3342 9695 3344 9784
3389 9798 3385 9785 3399 9769
TIME...MOT...LOC 1048Z 310DEG 34KT 3375 9674 3363 9692 3351 9728
$$
BainWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:55 AM CDT, 45 minutes earlier.
Area forecast discussion, Jun 12, 3:55 AM CDT, 45 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 355 AM CDT Sat Jun 12 2021 ...New Long Term... .SHORT TERM... /Issued 137 AM CDT Sat Jun 12 2021/ /Today and Tomorrow/ Showers and thunderstorms ahead of a cold front across central Oklahoma continue to slowly diminish as this activity dives southward. VWP at 925mb does indicate 20 to 25 knots of low level southerly flow across North Texas and central Oklahoma, and this may be transporting sufficient quantities of greater theta-e air such that the complex has been able to maintain its journey southward. Our evening balloon showed an even stronger cap than that indicated at OUN and so I do expect this stronger capping to be the ultimate demise of this complex. However, 20-30 PoP still appears appropriate with the greatest rain/storm chances near/ north of the US HWY 380 corridor as the storm complex has a well established cold pool. Severe weather is not expected and the main hazard will be gusty outflow winds, occasional lightning, and brief moderate rain. Other than low level stratus invading Central Texas and portions of East Texas this morning, high level clouds will stream in from the north. Highs this afternoon are still expected to be similar to yesterday with widespread 90-degree heat; however, if cloud cover remains dense through peak heating this afternoon, MaxT grids will need to be adjusted downward. Slightly cooler conditions are possible across Northeast Texas where convective outflow may turn winds more northeasterly. The greatest heat index values across the area shake out to be in the 100 to 103 degree range. As a result, we will forgo the issuance of a Heat Advisory. The heart of mid-level ridge will be across El Paso and this may mean a slightly less subsident air across North Texas. With the airmass becoming uncapped and the presence of a mesoscale boundary, there's a low risk that showers and a few thunderstorms may pop up mainly east of US HWY 75 and north of I-20. Severe weather does not appear likely, but I cannot rule out some gusty downburst winds if storms develop. Showers and storms will be diurnally driven and Saturday night will be quiet weather-wise. With the surface pressure loosening and modest low level moist convergence along the diffuse front/ outflow, there could be limited fog potential across Northeast Texas. For now, I'll omit the mention in the worded forecast, but we'll take another look at this later in the morning. West of our region, showers and storms are expected to develop and move eastward during the pre-dawn hours on Sunday. At the present time, weak low-level flow will likely mean that precipitation diminishes before arriving into the Big Country; however, I'll advertise a 10 PoP for locales west of I-35 in the event that convection persists a little longer than currently expected. Gusty outflow may arrive from the west, however, as the main convective elements diminish just prior to sunrise Sunday. Sunday afternoon will remain hot and humid. While no Heat Advisory is planned, individuals are still urged to exercise their heat safety protocols. Bain && .LONG TERM... /NEW/ /Monday Through Friday/ Our 500mb high will retrograde into the Four Corners region, steadily intensifying to near 600dm by the middle of the upcoming week. These mid-level heights could set a new record for a subtropical ridge this far poleward this early in the season. Its axis will knife into southern Canada where the Prairie Provinces may see temperatures close to 100F. The flow above the Lone Star State will reorient to a more northerly direction (with a bit of an easterly component at times). While this would ostensibly cool temperatures and introduce rain chances, the strengthening anticyclone will maintain our mid-level heights. As a result, daytime temperatures will continue to be a few degrees above normal through the middle of the week. Slightly drier trajectories from the east and northeast will help diminish dew points, but reduced wind speeds may actually worsen potential heat stress. Extended guidance is acknowledging that this subsident atmosphere will likely perpetuate our rain-free period, but isolated afternoon convective initiation will still be possible near our southeast frontier. In addition, the northerly flow may allow nocturnal complexes to invade during the morning hours. Unlike the low-level jet driven systems in recent weeks, unfavorable inflow would require a significant cold pool for any potential intrusions next week. These subtleties are difficult to project at multi- day time scales, and as a result, the forecast will not include any PoPs to address the potential. When the ridge is near its peak strength, a shortwave will make landfall in the Pacific Northwest and race into the Prairie Provinces. This will deamplify and gradually weaken the high late in the week. While this would not mean a drastic chance to our sensible weather, daytime temperatures will finally moderate, and rain chances will return in time for the weekend. 25 && .AVIATION... /Issued 137 AM CDT Sat Jun 12 2021/ /06 UTC TAF Cycle/ Concerns---MVFR stratus and low convective potential. VFR is advertised at D10 TAFs with a reasonable risk for MVFR at Waco. Stratus is likely to invade KACT just prior to sunrise. Veered flow just above the surface should keep MVFR cigs to the south and east of the Metroplex TAFs. VFR is expected after 18 UTC at all sites with mid/upper level clouds invading from the north. SHRA/TSRA north of KOKC continues to weaken, and it appears unlikely that convection will struggle to make it much past the Red River. The potential for a wind shift to the north also appears low (though non-zero), and for now, southerly flow is expected to prevail through most of the TAF period. SHRA and a few TSRA may clutter the Bonham arrival route this afternoon. SHRA/TSRA is forecast to develop across West Texas and move eastward late this afternoon into tonight. This activity will weaken as it treks toward North Texas, and at this time, I don't anticipate any precipitation at Metroplex TAFs. However, winds may temporarily shift to the west just before 12 UTC Sunday as outflow progresses eastward. Bain && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 93 77 93 76 96 / 10 5 5 5 5 Waco 93 75 94 75 94 / 5 5 5 5 5 Paris 90 75 92 73 92 / 20 10 10 0 0 Denton 92 74 93 72 93 / 10 10 5 5 5 McKinney 91 75 92 73 93 / 10 5 5 5 0 Dallas 94 78 93 77 96 / 10 5 5 5 5 Terrell 91 75 92 74 93 / 10 5 10 5 5 Corsicana 92 75 93 75 94 / 10 5 10 5 5 Temple 93 74 94 73 94 / 0 5 5 10 10 Mineral Wells 94 73 94 72 94 / 10 10 5 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 12, 2:50 AM CDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 250 AM CDT Sat Jun 12 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-130800- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 250 AM CDT Sat Jun 12 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. There is a chance for thunderstorms north of I-20 during the predawn hours this morning. There is another low risk for thunderstorms across parts of East Texas this afternoon. Severe weather is not expected but strong outflow winds cannot be ruled out. Heat index values will range between the upper 90s to near 103 this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat index values will continue to top 100 degrees across much of the region early next week. A few afternoon thunderstorms may occur across portions of Central and East Texas Sunday and Monday. Low thunderstorm chances will return next week, primarily during the afternoon across parts of Central and East Texas. Thunderstorm chances will return on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 5:03 AM CDT | Special Weather Statement | FWD | Fannin, Grayson | 57 min |
| Jun 12, 5:42 AM CDT | Special Weather Statement | FWD | Collin, Denton, Wise | 48 min |
| Jun 12, 6:08 AM CDT | Special Weather Statement | FWD | Delta, Hunt, Lamar | 22 min |
| Jun 12, 6:30 AM CDT | Special Weather Statement | FWD | Collin, Hunt, Rockwall | 30 min |
| Jun 12, 7:14 AM CDT | Special Weather Statement | FWD | Denton | 31 min |
| Jun 12, 7:44 AM CDT | Special Weather Statement | FWD | Denton | 16 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.